Medical questions & health advice by board certified doctors
"My testosterone level is 373 ng/dl. Should I consider TRT?"
20 years old male. I suffer from most of the symptoms of low T but my doctor says it's all in my head and I'm in the normal range.
Since your testosterone is within the normal range, I would not suggest that you consider testosterone replacement therapy, though I recommend that you speak with your primary care physician. There are several reasons for this. First, if you were to take testosterone by supplement, you would be taking too much of the hormone in total since your body is making some of its own. This would likely result in an increase in your blood counts which could be detrimental and additionally it would likely increase your risk of heart disease in the long run. Finally, the addition of testosterone to your body that is not made by the body will reduce the secretion of gonadotropins from your anterior pituitary gland. These gonadotropins are designed to go down to your testicles and tell them to secrete testosterone. If you take testosterone by supplement, then these gonadotropins will reduce and your testicles will read no longer be stimulated, and they will for lack of a better word shrink. The symptoms you are suffering from are likely due to a different cause. I would suggest that you schedule an appointment with your primary care physician and ask him or her what additional conditions could cause your symptoms. It is important to get the bottom of this so that you can improve your quality of life.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.